On the dynamic buckling load of spherical shells trapped by a harmonically slowly varying load

  • AM Ette


In this paper, the dynamic buckling load of an imperfect discretized spherical shell subjected to a slowly varying time dependent sinusoidal load is determined by means of regular perturbation The results which are given in two levels of approximation are valid for small amplitudes of the imperfection. All results are strictly asymptotic. It is found out among other things that the nonlinearity in antisymmetnc mode dominates the buckling process and that neglecting any imperfection automatically nullifies the effect of any nonlinearity in the shape of the imperfection neglected. It s additionally established that lbs effects of coupling of the buckling modes is possible only if none the imperfections in the shapes of the coupling modes is neglected. These results are of course valid for considerations at the immediate post-dynamic buckling consideration.

Journal of the Nigerian Association of Mathematical Physics Vol. 9 2005: pp. 175-186